MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon became stuck on the guide wire.The target lesion was located in the innominate vein.A 3 018/180 platinum plus guidewire an a 2cm peripheral cutting balloon (pcb) were used in a procedure.When the physician pulled the pbc out of the sheath, the tip of the sheath became damaged and the balloon was stuck.The physician pulled everything out and managed to keep the wire access, but the physician had to cut the wire because it became stuck with the balloon.The procedure was completed without any patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The recommended sheath size for this device is a 7fr introducer sheath.The returned device was received together with customers introducer sheath.The customers sheath was noted to have a split beginning at the distal tip and extending proximally for approximately 5mm.On analysis, the investigator was unable to carry out device to device testing due to the severe damage to the returned pcb2cm device.A visual and microscopic examination identified that the balloon had been inflated.A complete circumferential tear of the balloon material was identified located approximately 20mm proximal of the tip.The distal section of the balloon material including all the blades was completely detached from the device at the distal balloon bond.The distal section of balloon material including all blades was not returned for analysis.The proximal section of balloon material was completely detached from the shaft at the proximal balloon bond.No issues were identified with the balloon material that may have contributed to the complaint incident.All blades were completely detached from the device.None of the blades were returned for analysis.A microscopic examination found no issues with the tip or markerbands of the device.A visual and tactile examination found the shaft to be severely accordioned at several locations along the length of the shaft.The shaft was also noted to be kinked at more than one location.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8703910
Report Number2134265-2019-07024
Device Sequence Number2073457
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0020961289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1